Florida, 2014Rip Current in Florida, July 20, 2014
July 20, 2014 · NWS MLB · 1 event in 1 county or zone
Several swimmers were caught in a rip current. Three people escaped the rip current and were uninjured, however the forth person drowned.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several swimmers were caught in a rip current. Three people escaped the rip current and were uninjured, however the forth person drowned.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 20, 2:21 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 20, 2:21 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT SUN JUL 20 2014
.DISCUSSION...
CURRENT THRU TONIGHT...SHOWERS AND STORMS QUICKLY DEVELOPING IN THE
WARMING ATMOSPHERE AWAY FROM THE COAST. SEVERAL LIGHTNING STORMS
ALREADY FORMED AND WERE MOVING SLOWLY TO THE EAST. STORMS WERE SLOW
MOVERS AND DROPPING PLENTY OF RAIN. THERE IS A POTENTIAL FOR A FEW
WET DOWN BURSTS TO AROUND 30 KNOTS FROM THE TALLER STORMS.
STORMS SHOULD CONTINUE TO DEVELOP AND MOVE SLOWLY TO THE EAST AND
SOUTHEAST AS THEY ENCOUNTER THE STEERING FLOW FROM 5000 FEET TO
20000 FEET.
RADAR DETECTING THE EAST COAST SEA BREEZE PUSHING ACROSS INTERSTATE
95 AND INTO INTERIOR. MORE STORMS SHOULD FORM FROM KISSIMMEE NORTH
AS THE SEA BREEZE ENCOUNTERS THE PREVAILING WESTERLY WIND. SOUTH OF
MELBOURNE TO KISSIMMEE TO OKEECHOBEE STORMS WERE FORMING ALONG THE
SEA BREEZE AS IT PUSHED WEST OF INTERSTATE 95. EXPECT MORE STORMS TO
FORM ON THE SEA BREEZE AS IT SLOWLY PUSHES ACROSS SOUTHERN BREVARD
TO INLAND MARTIN COUNTY...IE WEST OF INTERSTATE 95. WARM
TEMPERATURES ALOFT...10C AT 700MB AND -6C AT 20000 FEET SHOULD
LESSEN THE POTENTIAL FOR HAIL. WET GUSTY OUTFLOW WINDS TO 30 KNOTS
AND CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE PRIMARY WEATHER
HAZARDS THROUGH THE EVENING.
DEW POINTS IN THE LOW AND MID 70S ARE A GOOD INDICATOR OF OVERNIGHT
LOWS AND WINDS BECOMING LIGHT TO CALM LATE OVERNIGHT AROUND SUNRISE
IT WILL BE ANOTHER MUGGY OVERNIGHT.
MON-WED...MID LEVEL TROUGHING OVER THE SOUTHEAST KEEPS THE SURFACE
AND LOW LEVEL RIDGE AXES SUPPRESSED TO THE SOUTH AND IN A MOIST
SOUTH TO SOUTHWEST FLOW. HIGHER POP NORTH DUE TO HIGHER MOISTURE...
CLOSER TO THE UPPER TROUGH AND ANY VORTICITY MAXES THAT MAY ROTATE
AROUND THE BASE OF THE TROUGH AXIS OVER THE SOUTHEAST U.S.. THE LOW
LEVEL RIDGES ARE FORECAST TO REMAIN SOUTH OF THE AREA THAT WILL
RESULT IN A SOUTH TO SOUTHWEST FLOW. PROGS INDICATING A LIGHT
SOUTHWEST STEERING FLOW THAT WILL PUSH STORMS BACK TOWARD THE COAST.
HIGHS AT THE COAST DEPENDENT ON WHEN THE SEA BREEZE FORMS...PUSHES
INLAND AND DRAWS THE MARINE AIR OVER THE COASTAL AREAS AND CHECKS
THE TEMPERATURE RISE. CURRENT THINKING FOR COASTAL HIGHS ARE IN THE
UPPER 80S/AROUND 90 SOUTH BREVARD SOUTH DUE TO AN EARLIER SEA
BREEZE. LOOKING AT LOW 90S NORTH BREVARD AND COASTAL VOLUSIA WHERE
THE SOUTHWEST FLOW...LIGHT AS IT MAY BE...SHOULD DELAY SEA BREEZE
FORMATION UNTIL MID AFTERNOON. HIGHS FOR THE INTERIOR LOW AND MID
90S DEPENDING ON HOW FAR INLAND ONE GOES.
WITH DEW POINTS IN THE LOW AND MID 70S EXPECT OVERNIGHT LOWS NOT TO
STRAY FAR FROM THE LOW AND MID 70S.
PREVIOUS ZONES DISCUSSION
THU-SAT...A MID-LEVEL TROUGH WILL MOVE OVER TOP A LARGE RIDGE OVER
THE WESTERN U.S. AND ENCOMPASS THE EASTERN U.S. TOWARDS LATE WEEK.
THE CUT-OFF LOW TO THE WEST WILL WEAKEN WITH ITS ENERGY BECOMING
STRETCHED OUT IN AN EAST-WEST ORIENTATION. DEEPER LEVEL SOUTHWEST
FLOW WILL DEVELOP OVER THE REGION. SOME DEEPER LEVEL DRY AIR IS
FORECAST TO MOVE INTO THE AREA...THOUGH THE WEATHER PATTERN STILL
FAVORS 40 TO 50 PERCENT POPS DAILY WITH ACTIVE AFTERNOON/EARLY
EVENING SEA BREEZES/MESOSCALE BOUNDARY COLLISIONS. AFTERNOON HIGHS
AND OVERNIGHT LOWS IN LINE WITH NEAR SEASONAL CONDITIONS THROUGH THE
PERIOD.
&&
.AVIATION...TEMPO MVFR IN/VC TSRA KTIX-KISM WEST THROUGH 21/00Z
LINGERING SHRA AND BKN FL100-150 21/00Z TO 21/04Z. VFR AFT 21/04Z.
FEW-SCT015 21/10Z-21/14Z IN LIGHT SOUTHERLY FLOW UNDER STRONGER
WINDS ABOVE FL020. VCTS COASTAL AREAS FROM CAPE CANAVERAL SOUTH
SINCE THE SEA BREEZE HAS PUSHED WELL INLAND/WEST OF INTERSTATE 95.
&&
.MARINE...
CURRENT-TONIGHT...BUOY 009 WAS RECORDING SOUTHERLY WINDS LESS THAN 5
KNOTS AND SEAS AT 3 FEET WITH AN 8 TO 9 SECOND PERIOD. APPEARS THE
SEA BREEZE IS CAUSING THE WIND SHIFT FROM EARLIER SOUTHWEST. AT BUOY
010 WINDS WERE WEST LESS THAN 5 KNOTS AND 3 FOOT 8 TO 9 SECOND SEAS.
INDICATIVE OF BEING AT OR JUST NORTH OF THE SURFACE HIGHS RIDGE
AXIS. THE TWO SCRIPPS BUOYS 4 AND 6NM OFF THE BEACHES WERE STILL
RECORDING 2 FOOT LONG PERIOD...8 TO 9 SECONDS...SEAS/SWELLS.
MON-THU...WITH THE SURFACE RIDGE AXIS TO THE SOUTH AND TROUGHING
OVER THE SOUTHEAST STATES NOT EXPECTING MUCH CHANGE. NEARSHORE WINDS
INFLUENCED BY THE SEA BREEZE CIRCULATIONS IN THE AFTERNOON AND
EVENING. THE FORECAST 5000 TO 20000 FOOT SOUTHWESTERLY STEERING
WINDS ARE SUGGESTING WEST TO EAST MOVING STORMS IN THE AFTERNOON AND
EVENING AND THAT BOATERS SHOULD KEEP AN EYE TO THE WESTERN SKIES
FOR APPROACHING WEATHER THROUGH THE MIDDLE OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 89 74 92 / 30 60 40 60
MCO 75 93 75 95 / 20 60 40 60
MLB 75 89 75 92 / 20 50 40 50
VRB 73 90 73 91 / 20 40 40 50
LEE 77 92 76 95 / 20 60 40 60
SFB 77 93 76 95 / 20 60 40 60
ORL 77 93 77 95 / 20 60 40 60
FPR 73 90 72 91 / 20 40 40 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
FORECASTS...WIMMER
IMPACT WX...ULRICH
PUBLIC SERVICE...GLITTO
Hazardous weather outlook, Jul 20, 9:00 AM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EDT SUN JUL 20 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-202300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1000 AM EDT SUN JUL 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
HIGHER MOISTURE AND A SLIGHTLY MORE UNSTABLE ATMOSPHERE THIS
AFTERNOON ARE EXPECTED TO BRING A RETURN OF SCATTERED LIGHTNING
STORMS. COVERAGE WILL BE HIGHEST ACROSS INTERIOR SECTIONS...
ESPECIALLY ALONG AND WEST OF INTERSTATE 4 WHERE BOUNDARY
INTERACTIONS BECOME NUMEROUS. A FEW STRONG STORMS WITH FREQUENT
LIGHTNING STRIKES AND GUSTY WINDS 40 TO 45 MPH ARE POSSIBLE.
.RIP CURRENT IMPACT...
AN EAST SWELL WILL RESULT IN AN ENHANCED THREAT FOR RIP
CURRENTS...ESPECIALLY ACROSS THE BREVARD AND VOLUSIA COUNTY
COASTLINES. THE THREAT WILL BE GREATEST THIS MORNING AND LATE THIS
AFTERNOON DUE TO TIDAL EFFECTS. BEACHGOERS SHOULD ONLY SWIM AT
GUARDED BEACHES AND SHOULD CHECK WITH BEACH PATROL ABOUT OCEAN
HAZARDS BEFORE ENTERING THE SURF. NEVER SWIM IN THE OCEAN ALONE.
.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED STORMS SHOULD START TO FORM ALONG THE EAST COAST SEA
BREEZE DURING THE EARLY TO MID AFTERNOON BUT THE GREATEST CHANCE
WILL BE IN THE LATE AFTERNOON AND EARLY EVENING ACROSS INTERIOR
SECTIONS OF THE PENINSULA. STORM MOTION WILL BE SLOW AND
ERRATIC...BUT A GRADUAL PUSH BACK TO THE EAST COAST IS EXPECTED
ESPECIALLY FROM CAPE CANAVERAL NORTHWARD. A FEW STORMS MAY PRODUCE
WIND GUSTS AROUND 40 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A CONTINUED LIGHT SOUTHEAST TO SOUTH WIND FLOW WILL KEEP QUITE
HIGH MOISTURE OVER THE AREA INTO MID TO LATE WEEK. THIS WILL
RESULT IN SCATTERED AFTERNOON TO EVENING STORMS WITH THE HIGHEST
COVERAGE FAVORING THE INTERIOR. A MORE SOUTHWEST WIND FLOW LATE IN
THE WEEK SHOULD START TO BRING A HIGHER COVERAGE BACK TO THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
LASCODY/ULRICH
In the hours before
Special weather statement, Jul 20, 2:25 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT SUN JUL 20 2014
FLZ045-201945-
ORANGE-
325 PM EDT SUN JUL 20 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER WESTERN ORANGE COUNTY...
* UNTIL 345 PM EDT.
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 MPH
NEAR PINE HILLS AND OVER LAKE APOPKA...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE WINTER GARDEN...FAIRVIEW SHORES...OAKLAND...OCOEE AND
ORLOVISTA.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2869 8165 2866 8146 2864 8146 2864 8136
2864 8133 2861 8132 2844 8139 2847 8166
2856 8166 2858 8165 2859 8166
TIME...MOT...LOC 1922Z 272DEG 11KT 2857 8157
15Special weather statement, Jul 20, 2:45 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EDT SUN JUL 20 2014
FLZ046-202015-
SEMINOLE-
345 PM EDT SUN JUL 20 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SEMINOLE COUNTY...
* UNTIL 415 PM EDT.
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER ALTAMONTE SPRINGS
AND SANFORD...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CASSELBERRY...FERN PARK...WINTER SPRINGS...MIDWAY AND
SANFORD AIRPORT.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS FROM 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2877 8134 2883 8127 2883 8123 2879 8120
2880 8118 2878 8118 2879 8114 2881 8113
2880 8107 2869 8113 2861 8120 2861 8133
2864 8133 2864 8142
TIME...MOT...LOC 1944Z 218DEG 13KT 2866 8133
15Special weather statement, Jul 20, 3:01 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT SUN JUL 20 2014
FLZ141-202030-
COASTAL VOLUSIA COUNTY-
401 PM EDT SUN JUL 20 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 430 PM EDT.
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MAYTOWN...MOVING
EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE EDGEWATER...AND APOLLO BEACH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2908 8093 2907 8090 2903 8089 2896 8083
2880 8074 2880 8075 2881 8078 2885 8079
2885 8081 2880 8078 2879 8080 2879 8098
2907 8107 2908 8106 2910 8093
TIME...MOT...LOC 2001Z 278DEG 17KT 2884 8090
15Special weather statement, Jul 20, 3:08 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
408 PM EDT SUN JUL 20 2014
FLZ045-046-141-147-202100-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
408 PM EDT SUN JUL 20 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER FAR NORTHWESTERN BREVARD COUNTY...EASTERN ORANGE
COUNTY...SOUTHEASTERN SEMINOLE COUNTY...FAR SOUTHEASTERN VOLUSIA
COUNTY...
* UNTIL 500 PM EDT.
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 4 MILES NORTH
OF CHRISTMAS...MOVING EAST AT 10 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2850 8091 2847 8099 2851 8108 2868 8110
2872 8104 2870 8093 2868 8088 2857 8085
TIME...MOT...LOC 2008Z 274DEG 5KT 2859 8103
15Special weather statement, Jul 20, 3:15 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT SUN JUL 20 2014
FLZ047-147-202045-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
415 PM EDT SUN JUL 20 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER CENTRAL BREVARD COUNTY...
* UNTIL 445 PM EDT.
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CANAVERAL GROVES...
MOVING SOUTHEAST AT 5 TO 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE COCOA...AND ROCKLEDGE.
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2831 8073 2819 8080 2820 8086 2843 8087
2847 8077 2838 8073 2837 8072
TIME...MOT...LOC 2013Z 329DEG 5KT 2840 8083
15Special weather statement, Jul 20, 4:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT SUN JUL 20 2014
FLZ041-044-141-202215-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
533 PM EDT SUN JUL 20 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHEASTERN LAKE COUNTY...WESTERN VOLUSIA COUNTY...
* UNTIL 615 PM EDT.
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR LAKE
GEORGE...MOVING EAST AT 15 MPH. FREQUENT LIGHTNING IS EXPECTED WITH
THIS STORM.
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS TO 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2936 8142 2927 8141 2927 8125 2927 8116
2904 8111 2894 8115 2889 8139 2895 8165
2928 8165 2932 8168 2933 8168 2936 8154
TIME...MOT...LOC 2133Z 274DEG 11KT 2927 8163
15Rip Current, Brevard
- When
- July 20, 5:00 PM EST
- Where
- Brevard forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 37-year old man from Texas was caught in a rip current at the Coconut Point Park in Melbourne Beach around 1700 EST and disappeared. His body was recovered, without a pulse, a short distance to the north around 2100 EST. Three other people were also caught in the same rip current, but escaped uninjured.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine High Wind in Hawaiian Waters, July 20, 20141 death · 2 injured · 52 kt wind · 1 event
- Rip Current in Alabama, July 20, 20141 death · 1 event
- Flash Flood and Lightning Strike in Georgia, July 20 to 21, 2014$80,000 · 2 events
- Flash Flood and Debris Flows in California, July 20 to 22, 20141 in hail · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 20, 20143 events
- Hail and Damaging Wind in Florida, July 20, 2014$5,000 · 0.75 in hail · 2 events
- Flash Flood and Damaging Wind in Nevada, July 20, 2014$4,000 · 52 kt wind · 2 events
- Funnel Cloud in Alaska, July 20, 20141 event
- Damaging Wind in Wyoming, July 20, 201453 kt wind · 1 event
- Damaging Wind in Utah, July 20, 201451 kt wind · 1 event
- Flash Flood in New Mexico, July 20, 2014$5,000 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 20, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523600.